Missouri, 2013Damaging Winds in Missouri, June 26, 2013
June 26, 2013 · NWS LSX · 3 events in 2 counties and zones
A strong shortwave was moving through the region, which helped to trigger showers and thunderstorms. A few of the storms produced severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong shortwave was moving through the region, which helped to trigger showers and thunderstorms. A few of the storms produced severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 26, 2:32 PM CST, 29 minutes earlier.
Area forecast discussion, Jun 26, 2:32 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
332 PM CDT WED JUN 26 2013
.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 316 PM CDT WED JUN 26 2013
ISO-SCT TSRA HAVE DVLPD THIS AFTN ACROSS PARTS OF MO/IL
ALONG AN OLD OUTFLOW BDRY WITH ADDITIONAL CONVECTION NOTED FARTHER
NORTH IN IA WHICH WAS DVLPG ALONG A WIND SHIFT LINE AHEAD OF A
WEAK CDFNT. SPC MESOANALYSIS GRAPHICS DEPICTED 1500-3000 J/KG OF
MLCAPE AND ZERO MLCINH IN MO/IL NEAR THE OUTFLOW BDRY ALONG WITH A
BROAD POCKET OF LOCALLY HIGHER SHEAR VALUES. ALTHOUGH
THUNDERSTORMS ACROSS THE LSX CWA ARE GENERALLY EXPECTED TO
DECREASE IN COVERAGE AFTER SUNSET...A FEW OF THE STORMS COULD
STRENGTHEN AND PRODUCE GUSTY WINDS OR SMALL HAIL BEFORE CONVECTION
BEGINS TO WANE LATER THIS EVENING.
KANOFSKY
.LONG TERM...(THURSDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 316 PM CDT WED JUN 26 2013
THU/THU NIGHT...A BDRY EXTENDING INTO MO FM A SFC LOW IN OK/KS WILL
SERVE AS THE FOCUS FOR ADDITIONAL TSRA DVLPMT ON THU NIGHT. LOCAL
WRF AND SREF DEPICT INCREASING H85 MCONV IN ERN KS/NWRN MO ALONG
WITH SUFFICIENT INSTABILITY AND AROUND 40 KTS OF 0-6 KM BULK SHEAR
WHICH WOULD BE SUFFICIENT FOR ORGANIZED CONVECTION. ONCE A COLD
POOL DVLPS THEN THE MCS SHOULD MOVE SEWD BASED ON FCST CORFIDI
VECTORS. THE MAIN QUESTION REGARDING PCPN CHCS FOR LATE THU
NIGHT/EARLY FRI MORNING IS HOW FAR EAST THE MCS WILL EXTEND AND
THIS WILL PROBABLY DEPEND ON WHERE THE STORMS INITIATE. FOR NOW
WILL KEEP THE HIGHEST POPS OVER THE SWRN HALF OF THE CWA.
FRI THROUGH TUE...UPPER AIR PATTN OVER MO/IL WILL TRANSITION TO NW
FLOW ALOFT BETWEEN A RIDGE OVER THE WRN CONUS AND A TROF OVER THE
ERN CONUS. THIS PATTN SHIFT WILL BRING A PD OF COOLER AND DRIER WX
TO THE AREA OVER THE WEEKEND...ESPECIALLY AFTER A SFC HIGH SETTLES
INTO THE UPPER MIDWEST/WRN GRTLKS AND INDUCES SFC WINDS WITH A NLY
COMPONENT. IN TERMS OF PCPN CHCS...MODELS AGREE ON THE PRESENCE OF A
STRONG VORT MAX ZIPPING THROUGH THE LARGE SCALE FLOW ON SAT/SAT
NIGHT. THIS FEATURE COULD SUPPORT SHRA/TSRA SOMEWHERE IN THE CENTRAL
CONUS HOWEVER TIMING AND PLACEMENT DIFFERENCES PRECLUDE MORE THAN
CHC POPS ATTM. THE NW FLOW PATTN IS EXPECTED TO PERSIST UNTIL A
STRONG LOW PRESSURE SYSTEM MOVES ONSHORE OVER THE PACIFIC NW NEXT
WEEK AND BEGINS TO BREAK DOWN THE WRN CONUS RIDGE.
KANOFSKY
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 102 PM CDT WED JUN 26 2013
AN OUTFLOW BNDRY EXTENDING FROM A CONVECTIVE CLUSTER ALONG THE
IL/IN BORDER TO JUST NORTH OF THE STL METRO AREA WILL BE THE
FOCUS FOR ADDNTL SHRA/TSTM DVLPMNT THIS AFTN. CURRENT THINKING IS
THAT MOST OF THE ACTIVITY SHOULD STAY EAST OF THE METRO AREA
TERMINALS. OTHERWISE...EXPECT MORNING STRATUS TO LIFT AND BREAK UP
WITH SKIES BECOMING CLEAR THIS EVENING. WINDS WILL REMAIN WESTERLY
THRU THE PERIOD. ANOTHER CLUSTER OF CONVECTION MAY DVLP TONIGHT
ACROSS ERN NEB AND WRN IA AND DROP SE WHICH MAY CAUSE AN INCREASE
IN MID/HIGH LEVEL CLOUDINESS FOR KCOU AND POSSIBLE
KUIN...DEPENDING HOW FAR EAST IT FORMS...TOWARDS THE END OF THE PERIOD.
SPECIFICS FOR KSTL...
DVLPNG SHRA/TSTMS ALONG AN OUTFLOW BNDRY TO THE EAST OF THE
TERMINAL SHOULD REMAIN EAST THIS AFTN. OTHERWISE A VFR FCST WITH
SKIES CLEARING OVERNIGHT AND WRLY WINDS AOB 10 KTS.
2%
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 26, 2:37 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CDT WED JUN 26 2013
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
337 PM CDT WED JUN 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS PARTS OF
MISSOURI AND ILLINOIS. A FEW OF THE STORMS MAY BE STRONG ENOUGH TO
PRODUCE GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS WILL DISSIPATE
THIS EVENING.
HEAT INDEX VALUES WILL BE AROUND 100 DEGREES ACROSS PORTIONS OF
THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY NIGHT AND FRIDAY.
THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.
KANOFSKY
In the hours before
Local storm report, Jun 26, 9:50 AM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM HEAVY RAIN 7 ESE CLARENCE 39.70N 92.14W
06/26/2013 M5.50 INCH SHELBY MO PUBLIC
OVERNIGHT TOTAL FROM LENTNER...RELAYED VIA WGEM
&&
MILLERSpecial weather statement, Jun 26, 2:12 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CDT WED JUN 26 2013
ILZ069-070-262100-
CLINTON IL-MARION IL-
312 PM CDT WED JUN 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLINTON AND SOUTHERN
MARION COUNTIES UNTIL 400 PM CDT...
AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SANDOVAL...OR 6 MILES NORTH OF CENTRALIA...
MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SALEM...
ODIN...
OMEGA...
HELM...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
CARNEY
Local storm report, Jun 26, 2:37 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL SALEM 38.63N 88.95W
06/26/2013 E1.75 INCH MARION IL TRAINED SPOTTER
HAIL WAS MOSTLY HALF DOLLAR SIZED...WITH SOME AS LARGE
AS GOLFBALL
&&
JPLocal storm report, Jun 26, 2:44 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM FUNNEL CLOUD 2 SE ODIN 38.60N 89.03W
06/26/2013 MARION IL TRAINED SPOTTER
SPOTTER REPORTS STRONGLY ROTATING FUNNEL CLOUD. SPOTTER
IS SOUTHEAST OF ODIN LOOKING TOWARDS 161 AND INTERSTATE
57.
&&
KANOFSKYThunderstorm Wind, St. Charles
- When
- June 26, 3:01 PM CST to 3:05 PM CST
- Where
- St. Charles County, 1.12 mi S of O Fallon to 0.32 mi NNE of Ft Zumwalt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.784, -90.700
Thunderstorm winds blew down numerous tree limbs and a couple of Bradford pear trees near Highway K and Winding Woods Drive. Also, a couple of fences sustained minor damage.
Thunderstorm Wind, St. Charles
- When
- June 26, 3:03 PM CST to 3:11 PM CST
- Where
- St. Charles County, 1.21 mi NNE of All Saints Vlg to 1.77 mi ESE of St Peters
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.787, -90.665
Thunderstorms winds caused a wide swath of wind damage across St. Peters. There were several large trees blown down as well as numerous large tree limbs. Also, several power lines were blown down. One large tree fell onto a house causing major damage. Another large tree fell onto the house causing minor damage. No injuries were reported.
Thunderstorm Wind, Jefferson
- When
- June 26, 3:50 PM CST
- Where
- Jefferson County, House Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.420, -90.570
Thunderstorm winds blew over a tree in House Springs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kentucky, June 26 to 27, 2013$533,000 · EF2 · 30 events
- Excessive Heat in Oklahoma, June 26 to 27, 201318 injured · 23 events
- Heat in Missouri, June 26 to 27, 20131 death · 5 events
- Lightning Strike in Florida, June 26, 20131 death · 1 event
- Flash Flooding and Hail in Illinois, June 26 to 27, 2013$2.0 million · 0.88 in hail · 4 events
- Tornado and Flash Flooding in Indiana, June 26 to 27, 2013$202,000 · EF1 · 9 events
- Tornado and Damaging Winds in Indiana, June 26, 2013$140,000 · EF1 · 6 events
- Hail and Damaging Winds in Virginia, June 26, 2013$257,000 · 1 in hail · 16 events
- Damaging Winds in Illinois, June 26, 2013$234,000 · 83 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, June 26, 2013$156,000 · 1 in hail · 7 events
- Flash Flooding in Maine, June 26, 2013$175,000 · 3 events
- Flash Flood in Iowa, June 26, 2013$120,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466497, 466500, 466494.